Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 13, 2005, 4:52 PM CDT for Scott County, Iowa; Rock Island County, Whiteside County, Illinois. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 4:52 PM CDT (21:52 UTC)
- Expired
- Sep 13, 2005, 5:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Scott County, IA, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 33 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 4:54 PM CDT | TSTM WND DMG | Princeton, IA | 1.5 FOOT TREES AND 1.5 FOOT DIAMETER LIMBS BLOWN DOWN ON WEST SIDE AND SOUTH SIDE OF PRINCETON. |
| Sep 13, 4:54 PM CDT | TSTM WND DMG | Princeton, IA | NUMEROUS TREES AND LIMBS OF 1.5 FEET IN DIAMETER BLOWN DOWN ON WEST AND SOUTH SIDE OF PRINCETON. |
| Sep 13, 5:00 PM CDT | TSTM WND DMG | Cordova, IL | TREE LIMBS 4 TO 5 INCHES IN DIAMETER KNOCKED DOWN. |
| Sep 13, 5:03 PM CDT | TSTM WND DMG | Albany, IL | NUMEROUS TREES AND POWERLINES DOWN IN A PATH FROM ALBANY TO COLETA. DAMAGE OCCURED AT 503 PM CDT IN ALBANY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 132152 SVRDVN IAC163-ILC161-195-132245- /O.NEW.KDVN.SV.W.0110.050913T2152Z-050913T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN SCOTT COUNTY IN EAST CENTRAL IOWA NORTHEASTERN ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS WEST CENTRAL WHITESIDE COUNTY IN NORTHWEST ILLINOIS THIS INCLUDES THE CITY OF MORRISON * UNTIL 545 PM CDT * AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CORDOVA...OR ABOUT 11 MILES NORTHEAST OF BETTENDORF...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBANY BY 505 PM CDT GARDEN PLAIN BY 515 PM CDT 8 MILES NORTHWEST OF MORRISON BY 525 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4169 9042 4163 9029 4183 8987 4187 9011 $$ MAYES
2 follow-up statements
000 WWUS53 KDVN 132208 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 506 PM CDT TUE SEP 13 2005 IAC163-ILC161-195-132245- /O.CON.KDVN.SV.W.0110.000000T0000Z-050913T2245Z/ SCOTT IA-WHITESIDE IL-ROCK ISLAND IL- 506 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR NORTHEASTERN ROCK ISLAND...NORTHWESTERN WHITESIDE AND EXTREME NORTHEASTERN SCOTT COUNTIES... AT 500 PM CDT...TRAINED SPOTTERS REPORTED NICKEL SIZE HAIL AND TREE LIMBS DOWN 4 MILES NORTH OF PRINCETON. DOPPLER RADAR CONTINUES TO INDICATE DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALBANY...OR ABOUT 7 MILES SOUTH OF CLINTON...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GARDEN PLAIN BY 515 PM CDT UNION GROVE BY 525 PM CDT MORRISON-ROCKWOOD STATE PARK AND UNIONVILLE BY 530 PM CDT USTICK BY 535 PM CDT WHITE PIGEON BY 540 PM CDT THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 4169 9042 4163 9029 4190 8979 4192 9000 $$ MAYES
000 WWUS53 KDVN 132242 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 542 PM CDT TUE SEP 13 2005 IAC163-ILC161-195-132252- /O.EXP.KDVN.SV.W.0110.000000T0000Z-050913T2245Z/ SCOTT IA-WHITESIDE IL-ROCK ISLAND IL- 542 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND... NORTHWESTERN WHITESIDE AND EXTREME NORTHEASTERN SCOTT COUNTIES EXPIRES AT 545 PM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4169 9042 4163 9029 4190 8979 4192 9000 $$ MAYES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:40 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 13, 3:40 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...CORRECTED TYPO NATIONAL WEATHER SERVICE QUAD CITIES IA IL 340 PM CDT TUE SEP 13 2005 .SYNOPSIS...SEASONALLY STRONG COLD FRONT NOW INTO CENTRAL IOWA MOVING SOUTHEAST AT 10-15 MPH. AREAS OF SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF BOUNDARY. NOWCAST TOOLS SUGGEST MOST PRECIPITATION TO BE EAST OF AREA BY MIDNIGHT AS FRONT PASSES WITH CLEARING SKIES AND POSSIBLY A FEW LINGERING SHOWERS EAST OF MISSISSIPPI. TEMPERATURES BEHIND FRONT MUCH COOLER WITH MID 60S TO LOWER 70S IN NE/KS AT 3 PM SUGGESTING FALL TO ARRIVE NEXT 24 HOURS. NOWCAST TOOLS SUPPORT ISOLATED SEVERE POTENTIAL IF GET ENOUGH HEATING AND TRIGGER TIL 7 PM IN LINE WITH EXISTING SEVERE WATCH IN WEST 1/3 OF FORECAST AREA. SOME ISOLATED SEVERE STORMS REPORTED IN STRONGEST CELLS...MAINLY FOR WINDS IN CENTRAL IOWA. && .SHORT TERM...(TONIGHT AND TOMORROW)...LIKELY POPS THIS EVENING WITH PRECIPITATION ENDING MOST AREAS BY MIDNIGHT. MUCH COOLER AND DRIER WEDNESDAY WITH CHAMBER OF COMMERCE TYPE HIGHS IN 70S. NORTHWEST WINDS OF 10 TO 15 MPH TO MAKE FOR A NICE EARLY FALL DAY FOR SEPTEMBER WITH DEWPOINTS IN 40S. MOST LOCATIONS TO EXPERIENCE QUARTER TO HALF INCH RAIN TOTALS...OR ENOUGH TO HELP MOST PLANTS BUT NOT ENOUGH TO ALLEVIATE DROUGHT FOR AGRICULTURE. ..NICHOLS.. && .LONGER TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY) SEASONALLY MILD AND QUIET THROUGH EARLY SATURDAY AS WEAK SURFACE HIGH SETTLES OVERHEAD. HIGHS IN 70S AND LOWS IN UPPER 40S TO LOWER 50S WITH LOW DEWPOINTS AND LIGHT WINDS SUGGESTING IF SKIES STAY MOSTLY CLEAR AT NIGHT MINS MAY NEED TO BE FURTHER LOWERED DUE TO IDEAL RADIATIONAL COOLING FACTORS. LATE SATURDAY INTO TUESDAY...LOOK EXCEPTIONALLY ACTIVE AND INTERESTING WITH STRONG JET AXIS OVER REGION PER ALL SOLUTIONS PAST 24-36 HOURS SUGGESTING STRONG OVERRUNNING AND POTENTIALLY GOOD RAINS. UPPED POPS SUNDAY TO 40 PERCENT WITH TEMPS A CHALLENGE DUE TO GOOD GRADIENT DEPENDING ON CLOUDS...PRECIPITATION AND ASSOCIATED FRONT LOCATION. OVERALL...WENT WITH OR NEAR MEX GUIDANCE AND ECMWF 850 THERMAL FIELDS. STRENGTH OF FORCING SUGGEST SIGNIFICANT RAIN POTENTIAL CLARIFIED NEXT COUPLE DAYS. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...SEVERE THUNDERSTORM WATCH WEST OF HIGHWAY 61 TIL 7 PM. IL...NONE. MO...SEVERE THUNDERSTORM WATCH TIL 7 PM. && NICHOLS
Hazardous weather outlook, Sep 13, 11:20 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1120 AM CDT TUE SEP 13 2005 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141630- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1120 AM CDT TUE SEP 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL IOWA...SOUTHEAST IOWA...NORTHWEST ILLINOIS...NORTHEAST MISSOURI... NORTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTH CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE AREA THIS AFTERNOON AND EVENING... WITH A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. A COLD FRONT CURRENTLY EXTENDS FROM NORTH CENTRAL IOWA INTO SOUTHEASTERN NEBRASKA AND IS MOVING EASTWARD INTO THE AREA. IN ADDITION... ONGOING THUNDERSTORMS IN NORTH CENTRAL MISSOURI ARE MOVING NORTHEASTWARD INTO SOUTH CENTRAL IOWA AND WILL BEGIN TO AFFECT SOUTHWESTERN COUNTIES BY EARLY THIS AFTERNOON. ANY STORMS THAT DEVELOP OR MOVE INTO THE AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE... ESPECIALLY IF THE SUN CAN BREAK THROUGH THE CLOUDS AND ALLOW HEATING TO OCCUR. UPPER-LEVEL WINDS WILL BE FAVORABLE FOR SUPERCELLS IF ENOUGH INSTABILITY CAN DEVELOP... AND THEN TRANSITION INTO LINES OF THUNDERSTORMS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS WITH GUSTS POTENTIALLY REACHING 70 MPH. HAIL UP TO THE SIZE OF QUARTERS WILL ALSO BE POSSIBLE... ESPECIALLY IN ANY SUPERCELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MAYES
In the hours before
Special weather statement, Sep 13, 11:55 AM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1155 AM CDT TUE SEP 13 2005 IAZ040>042-051>053-063>065-067-076>078-087>089-098>099- MOZ009>010-140000- BENTON IA-BUCHANAN IA-CEDAR IA-DELAWARE IA- DES MOINES IA-DUBUQUE IA-HENRY IA-IOWA IA-JEFFERSON IA- JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MUSCATINE IA-VAN BUREN IA-WASHINGTON IA-CLARK MO- SCOTLAND MO- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 781 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREAS IN IOWA THIS WATCH INCLUDES 18 COUNTIES IN EAST CENTRAL IOWA BENTON CEDAR IOWA JOHNSON JONES LINN MUSCATINE IN NORTHEAST IOWA BUCHANAN DELAWARE DUBUQUE IN SOUTHEAST IOWA DES MOINES HENRY JEFFERSON KEOKUK LEE LOUISA VAN BUREN WASHINGTON IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST MISSOURI CLARK SCOTLAND THIS INCLUDES THE CITIES OF...ANAMOSA...BURLINGTON... CEDAR RAPIDS...DUBUQUE...FAIRFIELD...FORT MADISON... INDEPENDENCE...IOWA CITY...KAHOKA...KEOSAUQUA...MANCHESTER... MARENGO...MEMPHIS...MOUNT PLEASANT...MUSCATINE...SIGOURNEY... TIPTON...VINTON...WAPELLO AND WASHINGTON. MCCLURE/BARDOU
Local storm report, Sep 13, 4:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 PM CDT TUE SEP 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST 8 NW STERLING 41.88N 89.80W
09/13/2005 56 MPH WHITESIDE IL TRAINED SPOTTER
56 MPH TSTM WIND GUST MEASURED BY TRAINED SPOTTER.
&&
ELLIOTTThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:00 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 32 min |
| Sep 13, 5:22 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Severe Thunderstorm Warnings in Iowa, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.